Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Causes for random bleeding post abortion - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Abortion and Stillbirth
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
User :   i had a termination a month and a half ago and had one of the contraceptive injections at the same time, the heavy bleeding from the termination has stopped, but i get some bleeding on random days, some days nothing, other days some bleeding, is it from the injection ?
Doctor :   Hi
User :   hi
Doctor :   The bleeding can occur either due to
Doctor :   1. The medications and mild trauma(if you had undergone a D&C)
Doctor :   or
Doctor :   2. Due to incomplete abortion.
Doctor :   Incomplete abortion cause persistent heavy bleeds, hence if your bleeding is not very heavy then probably it may have occured due to the medication.
Doctor :   However, only a clincal examination can make the difference.
User :   i stopped taking the medication a week after the abortion
User :   as thats as long as i was instructed to take it for
Doctor :   Hence I suggest you to report to your gynaecologist if your symptoms persisted.
User :   okay
User :   thanks
Doctor :   Do you have any other query?
User :   well just how long should i wait to see if my symptoms persist?
Doctor :   If your bleed is not heavy, you may wait for another week.
Doctor :   However profuse bleeding especially with clots may have to be reported immediately.
Doctor :   Have you followed what I have suggested?
User :   what are clots in the bleeding?
Doctor :   I mean, if you notice clumps in the blood or if you notice any other mass in the bleed, you may have to report to your doctors.
User :   ok, do you know what they would do?
Doctor :   Based on your description, its probably the hormonal disturbances due to the abortion pills that may have caused your irregular bleeds which would get settled,
User :   it has nothing to do with the contraceptive injection?
Doctor :   but an incomplete abortion has to be treated with D&C.
Doctor :   yes, contraceptive injections can also contribute to the hormonal disturbances inducing the symptoms
User :   and how will i know if the abortion was incomplete?
Doctor :   It can be diagnosed by clinical examination alone.
Doctor :   Hence, if you notice the symptoms mentioned earlier, you need to report to your doctor.
User :   ok
Doctor :   Do you have any other query?
User :   no thats it thank you
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor